Alert archive / Pennsylvania / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Binghamton, NY

March 29, 20077 counties in Pennsylvania

NWS Binghamton, NY issued this red flag warning at Mar 29, 2007, 2:40 AM EDT for 7 counties in Pennsylvania. It took effect at Mar 29, 2007, 9:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 2:40 AM EDT (06:40 UTC)
In effect from
Mar 29, 2007, 9:00 AM EDT
Expired
Mar 29, 2007, 8:00 PM EDT
In force
11 hr
Issued by
NWS Binghamton, NY

Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3263 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KBGM 290640
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 AM EDT THU MAR 29 2007

...RED FLAG WARNING ISSUED FOR NORTHEASTERN PENNSYLVANIA FOR LOW
HUMIDITY LEVELS AND INCREASING WINDS...

.DRY HIGH PRESSURE IS BUILDING SOUTH FROM CANADA. THIS WILL ALLOW
RELATIVE HUMIDITIES TO PLUMMET DURING THE AFTERNOON AS WINDS
INCREASE. 


PAZ038>040-043-044-047-048-072-291445-
/O.NEW.KBGM.FW.W.0001.070329T1300Z-070330T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
240 AM EDT THU MAR 29 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

RELATIVE HUMIDITY LEVELS WILL FALL TO BETWEEN 20 AND 30 PERCENT
THIS AFTERNOON, AS NORTHERLY WINDS INCREASE TO 15 MPH WITH HIGHER
GUSTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR
BURNING IS STRONGLY DISCOURAGED AT THIS TIME.

$$

PADAVONA
2 follow-up statements
000 
WWUS81 KBGM 291415
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1015 AM EDT THU MAR 29 2007

...RED FLAG WARNING CONTINUES FOR NORTHEASTERN PENNSYLVANIA FOR LOW
HUMIDITY LEVELS AND INCREASING WINDS...

.DRY HIGH PRESSURE IS BUILDING SOUTH FROM CANADA. THIS WILL ALLOW
RELATIVE HUMIDITIES TO PLUMMET THIS AFTERNOON AS WINDS INCREASE.

PAZ038>040-043-044-047-048-072-292215-
/O.CON.KBGM.FW.W.0001.000000T0000Z-070330T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
1015 AM EDT THU MAR 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

RELATIVE HUMIDITY LEVELS WILL FALL TO NEAR 20 PERCENT THIS
AFTERNOON...AS NORTHERLY WINDS INCREASE TO 15 MPH...WITH HIGHER
GUSTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR
BURNING IS STRONGLY DISCOURAGED AT THIS TIME.

$$

MJ/DP
000 
WWUS81 KBGM 291858
RFWBGM

RED FLAG WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT THU MAR 29 2007

...CONDITIONS WILL REMAIN CONDUCIVE TO LOCALIZED BRUSH AND GRASS
FIRES THROUGH FRIDAY...

.DRY BREEZY WEATHER WILL PERSIST FOR THE REST OF THE AFTERNOON...THEN
REDEVELOP DURING THE DAY ON FRIDAY.

PAZ038>040-043-044-047-048-072-300300-
/O.NEW.KBGM.FW.A.0001.070330T1300Z-070331T0000Z/
/O.CON.KBGM.FW.W.0001.000000T0000Z-070330T0000Z/
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
PIKE-SOUTHERN WAYNE-
258 PM EDT THU MAR 29 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
EDT THIS EVENING. 

RELATIVE HUMIDITY LEVELS WILL REMAIN NEAR 20 PERCENT FOR THE REST
OF THIS AFTERNOON...AS NORTHERLY WINDS CONTINUE TO GUST IN THE 15
TO 25 MPH RANGE. WINDS WILL DECREASE TOWARDS SUNSET.

BY FRIDAY AFTERNOON...HUMIDITY LEVELS WILL LOWER AGAIN...TO
BETWEEN 20 AND 30 PERCENT. AT THE SAME TIME...WINDS WILL PICK UP
INTO THE 10 TO 20 MPH RANGE...PARTICULARLY OVER THE HIGHER
ELEVATIONS.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR
BURNING IS STRONGLY DISCOURAGED AT THIS TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

MJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:03 AM EDT, 37 minutes earlier.

Area forecast discussion, Mar 29, 2:03 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 AM EDT THU MAR 29 2007

.SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...

ONE OF THE QUIETER PERIODS WE HAVE HAD OVER THE LAST FEW MONTHS
WILL CONTINUE FOR NEXT 2 DAYS. HIGH PRESSURE IS FIRMLY IN CONTROL
OF OUR WEATHER, AND VERY DRY CANADIAN AIR IS PUSHING SOUTH FROM
DOME. THE RESULT WILL BE SUNNY SPRING DAYS WITH MODERATING TEMPS.

SOME COOL AIR WILL SNEAK IN THROUGH THE BACK DOOR TODAY AS A TROF
DEEPENS TO OUR EAST. THIS WILL STUNT TEMPERATURES OVER OUR EASTERN
FA, WHERE IT IS POSSIBLE MAXES MAY ACTUALLY FAIL TO EQUAL
YESTERDAYS NUMBERS. OVER THE WESTERN FA WE MAY WARM A DEGREE OR
SO OVER YESTERDAY, BUT THERE IS LITTLE APPRECIABLE CHANGE IN THE
LOWER ATMOSPHERE. FWC TEMPS LOOK MORE REASONABLE THAN MAV TEMPS
FOR THIS SCENARIO, SO I LEANED IN THEIR DIRECTION WHILE BASING A
LOT ON WEDNESDAYS READINGS FOR WESTERN FA.

RIDGING THROUGH THE OHIO VALLEY WILL PUSH WARMER AIR INTO NY AND
PA THURSDAY NIGHT. THERE MAY BE SOME THIN OR SCATTERED CLOUD COVER
WITH THIS INITIAL PUSH. HOWEVER FRIDAY STILL LOOKS MAINLY SUNNY.
WITH 850 MB TEMPS WARMING A GOOD 4 DEGREES C OVER THE SOUTHWESTERN
FA, THIS REGION SHOULD REACH THE 60S WITH LITTLE PROBLEM. MORE
COOL AIR TRIES TO SNEAK IN FROM THE NORTHEAST AGAIN SO WE WENT A
BIT MORE CONSERVATIVE IN THIS AREA WITH MAXES.  DJP

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

FOLLOWED HPC GUIDANCE CLOSELY FOR THE EXTENDED. TRANSITORY PATTERN
WITH ONE SYSTEM SUNDAY AND ANOTHER ON TUESDAY TO WEDNESDAY. BOTH
FAIRLY STRONG WITH UPPER LEVEL TROFS. AT LEAST THE FIRST ONE WILL
HAVE A WARM FRONT. WILL NEED TO WATCH QPF AMOUNTS WITH THE RIVERS
HIGH FROM ONGOING FLOODING. MID RANGE MODELS ARE IN FAIR AGREEMENT
ON SYNOPTIC SCENARIO.

&&

.AVIATION /06Z-06Z/...
VFR THRU THE PD. SCT CI EARLY THIS EVNG ACRS S CNTRL NY AND NE PA,
OTRW SKC. NRLY WINDS DIMINISHING TO < 5 KTS TNGT, THEN 10-15 KTS
TMRW. DJP

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
PA...NONE.
&&

SHORT TERM...DJP
AVIATION...DJP
Hazardous weather outlook, Mar 29, 2:05 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 AM EDT THU MAR 29 2007

NYZ015>018-022-023-025-036-046-057-062-PAZ040-043-044-047-048-072-
300615-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-TOMPKINS-
MADISON-OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
205 AM EDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ024-044-045-055-056-PAZ038-039-300615-
CHEMUNG-CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-
205 AM EDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE SUSQUEHANNA RIVER AT
BAINBRIDGE, CONKLIN, VESTAL, AND WAVERLY/SAYRE.

FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE TIOUGHNIOGA RIVER
AT CORTLAND, AND FOR THE CHENANGO RIVER AT SHERBURNE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-037-300615-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
205 AM EDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE MOHAWK RIVER AT UTICA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:58 PM EDTFire Weather WatchBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more11 hr

Nearby

Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.